Tics and vocalizations in children treated with carbamazepine

J. P. Neglia, D. G. Glaze, T. E. Zion

Research output: Contribution to journalArticlepeer-review

35 Scopus citations

Abstract

Three patients are reported who, following the initiation of carbamazepine therapy for seizure control, either experienced the onset of Tourette's syndrome or a worsening of their tics and vocalizations. Blood levels of carbamazepine were within the therapeutic range, and no patient showed clinical signs of intoxication. Tics and vocalizations did not resolve following discontinuation of carbamazepine therapy. Carbamazepine may trigger the onset of Tourette's syndrome in susceptible patients.

Original languageEnglish (US)
Pages (from-to)841-844
Number of pages4
JournalPediatrics
Volume73
Issue number6
StatePublished - Jan 1 1984

Fingerprint Dive into the research topics of 'Tics and vocalizations in children treated with carbamazepine'. Together they form a unique fingerprint.

Cite this